Home »
Drug alert for Cranbrook area
Interior Health has today issued a drug alert for the Cranbrook area, warning of Down containing high amounts of medetomidine and ethylflualprazolam.
Multiple overdoses have been reported.
Medetomidine is a very strong non-opioid tranquilizer—much stronger than xylazine (200x). It can slow both breathing and heart rate, making overdoses more complex and prolonged.
Medetomidine can also have serious effects on the heart.
Ethylflualprazolam is a new benzodiazepine that is highly potent. It is believed to be of short to medium duration. High doses can lead to longer periods of immobility and amnesia.
The combination of medetomidine, ethylflualprazolam and fentanyl analogues can lead to significant sedation. Overdose symptoms may last beyond administration of naloxone.
Consider these additional tips if you are going to use drugs
Find more drug checking locations at www.drugchecking.ca
Be aware of risks if mixing with other drugs, including alcohol;
Use with others around or at an Overdose Prevention Site;
Start with a small amount and wait before taking more;
Carry naloxone and know how to use it;
Call 211 or visit bc211.ca to find services near you;
Get the LifeGuard App – lifeguarddh.com;
Contact Local Substance Use Services at 310-MHSU.
The alert is in effect until November 4.
e-KNOW
